Advertisement

Approximate solution of first kind singular integral equation with generalized kernel using Legendre multiwavelets

  • Swaraj Paul
  • M. M. Panja
  • B. N. MandalEmail author
Article
  • 87 Downloads

Abstract

In this study, numerical solution of a class of Cauchy type singular integral equations of the first kind with generalized kernels (CSIEFKGK) is obtained using Legendre multiwavelets (LMW). Instead of using complex function theory, the appropriate weight function of the solution is obtained by applying LMW-based numerical scheme. We evaluate the matrix representation of generalized kernel with and without the weight factor using recurrence relations and some elementary methods. Using the multiscale representation of the integral operator, the equation is converted into a system of linear equations. The numerical solution of CSIEFKGK is obtained by solving this systems. Finally, a number of examples including applications of crack problems are considered to illustrate the efficiency of the method developed here.

Keywords

Cauchy type singular integral equation of the first kind Generalized kernel Legendre multiwavelets Wavelet Galerkin method Multiscale approximation 

Mathematics Subject Classification

65R20 65D15 65T60 45E05 42C40 

Notes

Acknowledgements

The authors thank the reviewers for his comments and suggestions to revise the paper in the present form. This work is supported by a research grant from SERB(DST), No. SR/S4/MS:821/13.

References

  1. Alpert B, Beylkin G, Coifman R, Rokhlin V (1993) Wavelet-like bases for the fast solution of second-kind integral equations. SIAM J Sci Comput 14(1):159–184MathSciNetCrossRefGoogle Scholar
  2. Alpert B, Beylkin G, Gines D, Vozovoi L (2002) Adaptive solution of partial differential equations in multiwavelet bases. J Comput Phys 182(1):149–190MathSciNetCrossRefGoogle Scholar
  3. Alpert BK (1993) A class of bases in \(L^2\) for the sparse representation of integral operators. SIAM J Math Anal 24(1):246–262MathSciNetCrossRefGoogle Scholar
  4. Andreev A (2009) Method for determining power-type complex singularities in solutions of singular integral equations with generalized kernels and complex conjugate unknowns. Mech Solids 44(5):691CrossRefGoogle Scholar
  5. Boiko AV, Karpenko LN (1981) On some numerical methods for the solution of the plane elasticity problem for bodies with cracks by means of singular integral equations. Int J Fract 17(4):381–388CrossRefGoogle Scholar
  6. Bougoffa L, Mennouni A, Rach RC (2013) Solving Cauchy integral equations of the first kind by the Adomian decomposition method. Appl Math Comput 219(9):4423–4433MathSciNetzbMATHGoogle Scholar
  7. Bueckner HF (1966) On a class of singular integral equations. J Math Anal Appl 14(3):392–426MathSciNetCrossRefGoogle Scholar
  8. Capobianco M, Criscuolo G, Junghanns P (2008) On the numerical solution of a hypersingular integral equation with fixed singularities. In: Recent advances in operator theory and applications, Springer, pp 95–116Google Scholar
  9. Cook TS, Erdogan F (1972) Stresses in bonded materials with a crack perpendicular to the interface. Int J Eng Sci 10(8):677–697CrossRefGoogle Scholar
  10. Dezhbord A, Lotfi T, Mahdiani K (2016) A new efficient method for cases of the singular integral equation of the first kind. J Comput Appl Math 296:156–169MathSciNetCrossRefGoogle Scholar
  11. Duduchava R (1979) Integral equations in convolution with discontinuous presymbols, singular integral equations with fixed singularities, and their applications to some problems of mechanics. BSB B. G. Teubner Verlagsgesellschaft, Leipzig, with German, French and Russian summaries, Teubner-Texte zur Mathematik (Teubner Texts on Mathematics)Google Scholar
  12. Erdogan F, Gupta GD (1972) On the numerical solution of singular integral equations. Quart Appl Math 29(4):525–534MathSciNetCrossRefGoogle Scholar
  13. Erdogan F, Ozturk M (2008) On the singularities in fracture and contact mechanics. J Appl Mech 75(5):051,111CrossRefGoogle Scholar
  14. Erdogan F, Gupta GD, Cook TS (1973) Numerical solution of singular integral equations. In: Methods of analysis and solutions of crack problems, Springer, pp 368–425Google Scholar
  15. Eshkuvatov Z, Long NN (2011) Approximating the singular integrals of Cauchy type with weight function on the interval. J Comput Appl Math 235(16):4742–4753MathSciNetCrossRefGoogle Scholar
  16. Eshkuvatov ZK, Long NN, Abdulkawi M (2009) Approximate solution of singular integral equations of the first kind with Cauchy kernel. Appl Math Lett 22(5):651–657MathSciNetCrossRefGoogle Scholar
  17. Estrada R, Kanwal RP (1987) The carleman type singular integral equations. SIAM Rev 29(2):263–290CrossRefGoogle Scholar
  18. Fromme J, Golberg M (1978) Numerical solution of a class of integral equations arising in two-dimensional aerodynamics. J Optim Theory Appl 24(1):169–206MathSciNetCrossRefGoogle Scholar
  19. Gerasoulis A, Srivastav RP (1981) A method for the numerical solution of singular integral equations with a principal value integral. Int J Eng Sci 19(9):1293–1298MathSciNetCrossRefGoogle Scholar
  20. Guler MA (2000) Contact mechanics of fgm coatings. PhD thesis, Lehigh University, Bethlehem, PA, USAGoogle Scholar
  21. Ioakimidis N (1984) A remark on singular integral equations with generalized kernels. SIAM J Appl Math 44(6):1106–1111MathSciNetCrossRefGoogle Scholar
  22. Ioakimidis NI (1988) The successive approximations method for the airfoil equation. J Comput Appl Math 21(2):231–238MathSciNetCrossRefGoogle Scholar
  23. Junghanns P, Kaiser R (2013) Collocation for cauchy singular integral equations. Linear Algebra Appl 439(3):729–770MathSciNetCrossRefGoogle Scholar
  24. Junghanns P, Kaiser R, Mastroianni G (2014) Collocation for singular integral equations with fixed singularities of particular mellin type. Electr Trans Numer Anal 41:190–248MathSciNetzbMATHGoogle Scholar
  25. Junghanns P, Kaiser R, Potts D (2016) Collocation-quadrature methods and fast summation for cauchy singular integral equations with fixed singularities. Linear Algebra Appl 491:187–238MathSciNetCrossRefGoogle Scholar
  26. Kim S (1999) Numerical solutions of cauchy singular integral equations using generalized inverses. Comput Math Appl 38(5–6):183–195MathSciNetCrossRefGoogle Scholar
  27. Lakestani M, Saray BN, Dehghan M (2011) Numerical solution for the weakly singular fredholm integro-differential equations using legendre multiwavelets. J Comput Appl Math 235(11):3291–3303MathSciNetCrossRefGoogle Scholar
  28. Mennouni A, Guedjiba S (2011) A note on solving Cauchy integral equations of the first kind by iterations. Appl Math Comput 217(18):7442–7447MathSciNetzbMATHGoogle Scholar
  29. Monegato G, Sloan IH (1997) Numerical solution of the generalized airfoil equation for an airfoil with a flap. SIAM J Numer Anal 34(6):2288–2305MathSciNetCrossRefGoogle Scholar
  30. Olver FWJ, Lozier DW, Boisvert RF, Clark CW (2010) NIST handbook of mathematical functions hardback and CD-ROM. Cambridge University Press, CambridgezbMATHGoogle Scholar
  31. Paul S, Panja MM, Mandal BN (2016a) Multiscale approximation of the solution of weakly singular second kind fredholm integral equation in legendre multiwavelet basis. J Comput Appl Math 300:275–289MathSciNetCrossRefGoogle Scholar
  32. Paul S, Panja MM, Mandal BN (2016b) Wavelet based numerical solution of second kind hypersingular integral equation. Appl Math Sci 10(54):2687–2707Google Scholar
  33. Paul S, Panja MM, Mandal BN (2018) Use of legendre multiwavelets to solve carleman type singular integral equations. Appl Math Model 55:522–535MathSciNetCrossRefGoogle Scholar
  34. Rooke DP, Sneddon IN (1969) The crack energy and the stress intensity factor for a cruciform crack deformed by internal pressure. Int J Eng Sci 7(10):1079–1089CrossRefGoogle Scholar
  35. Setia A (2014) Numerical solution of various cases of Cauchy type singular integral equation. Appl Math Comput 230:200–207MathSciNetzbMATHGoogle Scholar
  36. Theocaris PS, Ioakimidis NI (1977) Numerical integration methods for the solution of singular integral equations. Quart Appl Math 35(1):173–183MathSciNetCrossRefGoogle Scholar
  37. Theocaris PS, Ioakimidis NI (1979) A method of numerical solution of cauchy-type singular integral equations with generalized kernels and arbitrary complex singularities. J Comput Phys 30(3):309–323MathSciNetCrossRefGoogle Scholar

Copyright information

© SBMAC - Sociedade Brasileira de Matemática Aplicada e Computacional 2019

Authors and Affiliations

  1. 1.Department of MathematicsVisva-BharatiSantiniketanIndia
  2. 2.Physics and Applied Mathematics Unit, Indian Statistical Institute 203KolkataIndia

Personalised recommendations